I'm 26 years old and haven't menstruated since before I had my merina IUD removed August of last year. I just had a few blood hormones tests run and came back with a TSH level of 1.21 and Prolactin of 3.9, I was told it was normal and not to worry. I'm having a hard time finding answers as to exactly what these levels mean exactly, and what I should do. I used to have normal hormone levels, and am trying to figure out if my lack of menstruation is from the 3 egg donation I have done, the merina, too low of a body fat percentage, or possibly something else.
If your TSH (thyroid stimulating hormone) and prolactin are in the normal range, I wouldn't worry about those. As for what could be causing your lack of menstruation, low body fat percentage could definitely play a role, as it can prevent ovulation. The merina could also affect your cycle for a while, but more than a year seems long. I wouldn't think it has anything to do with your egg donation cycles, as they only recruit your antral follicles for that cycle (which would have been lost at the end of the cycle anyway).
Basically, no menstration is caused by no ovulation. Your body will not bleed and start a new cycle unless you ovulate. And since you haven't had a period since you had the mirena removed last year, that means you haven't ovulated since then. So the question is why are you not ovulating?
Are you trying to conceive? If so, I would set up an appointment with a specialist (usually called an RE...or reproductive endocrinologist). He or she will be able to better pinpoint why you're not ovulating and prescribe medication to help you ovulate.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.